Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Aug 6, 2021, 1:06 AM CDT for Webb County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 1:06 AM CDT (06:06 UTC)
- Expired
- Aug 6, 2021, 1:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Hail
- 0.25 in
- Wind
- 30
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 199 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WWUS84 KCRP 060606
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
106 AM CDT Fri Aug 6 2021
TXZ239-060645-
Webb TX-
106 AM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of central Webb County
through 145 AM CDT...
At 105 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laredo, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laredo, Texas A&M, Laredo International Airport, Botines, Unitec
Industrial Park, St Augustine High School South Laredo, Doctors
Hospital Of Laredo, Laredo Country Club, Ranchos Penitas West, Orvil
and Laredo Community College.
This includes the following highways...
Interstate 35 between mile markers 1 and 23.
US Highway 59 near mile marker 824.
US Highway 83 between mile markers 694 and 720.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2750 9950 2750 9952 2757 9951 2758 9953
2761 9954 2761 9956 2760 9958 2761 9958
2764 9959 2764 9963 2763 9963 2763 9964
2783 9968 2783 9938 2749 9942 2749 9948
TIME...MOT...LOC 0605Z 179DEG 14KT 2757 9953
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
TEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:35 AM CDT, 31 minutes earlier.
Area forecast discussion, Aug 6, 12:35 AM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1235 AM CDT Fri Aug 6 2021 .AVIATION... TSRAs currently across the LRD area will likely continue over the next couple of hours. These storms are expected to spread north across the COT area overnight. A few showers currently south of the Coastal Bend area are expected to move/develop across ALI, CRP and VCT overnight into early Friday morning. During the day Friday, an upper level trough contributing to the convection will shift eastward. This will also shift the chance for TSRAs toward the VCT area. In general, VFR conditions are expected to prevail, with brief periods of MVFR due to convection and some light patchy fog. Brief IFR conditions can not be ruled out across ALI and VCT close to sunrise, however the chance is very low and did not mention in the TAFs for now. Rain chances are expected to diminish across S TX Friday afternoon and evening with VFR conditions becoming more prevalent. && .PREV DISCUSSION... /Issued 620 PM CDT Thu Aug 5 2021/ AVIATION /00Z TAFs/... VFR conditions are prevailing across all terminals early this evening. Showers and thunderstorms are ongoing across the eastern Brush Country and are slowly moving to the northeast. There is still a window for the next couple of hours where we may see additional development so maintained a VCTS at ALI/COT/LRD. Overnight it is possible additional showers develop along a increasing LLJ, mainly at LRD. Another round of patchy fog may develop across the Coastal Plains and Victoria Crossroads as winds become light and variable with MVFR visibilities expected closer to sunrise. VFR returns by mid morning along with south- southeasterly winds around 10 knots. Look for another round of isolated showers/storms at VCT tomorrow afternoon. PREV DISCUSSION... /Issued 238 PM CDT Thu Aug 5 2021/ SHORT TERM (Tonight through Friday Night)... A weak mid to upper level trough to our north will continue to push across South Texas tonight, with the axis to our east by mid-morning Friday. Greatest energy and favorable dynamics look to focus to our northeast, but with a few local vorticity maximums draping across, high PWATs of over 2.0" still intact along with the vicinity of a decaying frontal boundary and interactions with outflow boundaries, kept isolated to scattered convection tonight. In addition, there are indications of a low-level jet and inverted trough extending from Mexico into the Rio Grande Plains to contribute to convection development. Believe most of the convection will be focused over the western half of the CWA. Lows range from the mid 70s inland to lower 80s along the coast. Although the upper level trough pushes east of our area and ridging builds in on Friday, moisture remains climatologically high (over 75th percentile) and surface moisture convergence along with surface heating and the afternoon sea breeze will keep isolated to scattered showers and thunderstorms through the area. Greatest coverage is expected over the Victoria Crossroads. What's left of the frontal boundary will likely dissipate or move northward through the day. A tad warmer highs are expected on Friday as skies become partly cloudy, ranging from the low to mid 90s. Heat indices will be a concern again as dewpoints remain high, with maximum afternoon heat index values ranging from 105 to 109 across much of South Texas. A few places may exceed 110 briefly, that may warrant a Heat Advisory. A few showers and thunderstorms may linger from the sea breeze over the Coastal Plains and western CWA in the early evening on Friday, followed by drier conditions overnight as PWATs decrease below 2.0" (near normal). Lows remain near normal, in the mid 70s inland to lower 80s along the coast. LONG TERM (Saturday through Thursday)... The extended features a return to more typical August weather as our usual summertime ridge parks itself over the region. Rain chances are minimal through much of the extended, with limited moisture and upper ridging. Some marginal chances remain over the middle Texas coast and Victoria Crossroads. Heat indices will be the main concern for next week, with widespread values between 105 and 109. Parts of the western brush country and the southern Coastal Bend may well see heat indices above 110, and advisories may be needed for those areas. MARINE... A decaying frontal boundary and lingering moisture will contribute to isolated to scattered showers and thunderstorms tonight through Friday night. Drier conditions are expected heading into the weekend as high pressure settles in. Weak onshore flow tonight through Friday will strengthen to weak to moderate Friday night. A weak to moderate onshore flow Saturday will become moderate Saturday night, then continue moderate into early next week. Drier conditions with little to no precipitation is expected over the weekend and into next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 93 79 93 80 / 20 10 0 10 0 Victoria 76 93 77 93 79 / 30 10 0 20 0 Laredo 76 99 77 101 79 / 20 0 0 0 0 Alice 74 97 75 97 77 / 20 10 0 10 0 Rockport 81 92 82 92 83 / 20 10 0 10 0 Cotulla 76 98 77 99 78 / 20 0 0 0 0 Kingsville 76 96 77 96 78 / 20 10 0 10 0 Navy Corpus 82 91 82 91 83 / 20 10 0 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...AVIATION
Hazardous weather outlook, Aug 5, 4:48 AM CDT, 20 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 448 AM CDT Thu Aug 5 2021 TXZ229>234-239>247-342>347-442-443-447-061000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 448 AM CDT Thu Aug 5 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms today and tonight. Maximum Heat Index values 105 to 109 degrees over portions of the Coastal Plains today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Maximum Heat Index values at least 105 to 109 degrees expected over the weekend and into next week. Heat Advisory conditions are possible Saturday through Tuesday across portions of South Texas as Maximum Heat Index values may exceed 110 degrees. Scattered thunderstorms are expected Friday. Isolated thunderstorms possible across the northeastern portions of South Texas Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-061000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 448 AM CDT Thu Aug 5 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms expected today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms expected Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/81
In the hours before
Special weather statement, Aug 6, 1:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
106 AM CDT Fri Aug 6 2021
TXZ239-060645-
Webb TX-
106 AM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of central Webb County
through 145 AM CDT...
At 105 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laredo, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laredo, Texas A&M, Laredo International Airport, Botines, Unitec
Industrial Park, St Augustine High School South Laredo, Doctors
Hospital Of Laredo, Laredo Country Club, Ranchos Penitas West, Orvil
and Laredo Community College.
This includes the following highways...
Interstate 35 between mile markers 1 and 23.
US Highway 59 near mile marker 824.
US Highway 83 between mile markers 694 and 720.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2750 9950 2750 9952 2757 9951 2758 9953
2761 9954 2761 9956 2760 9958 2761 9958
2764 9959 2764 9963 2763 9963 2763 9964
2783 9968 2783 9938 2749 9942 2749 9948
TIME...MOT...LOC 0605Z 179DEG 14KT 2757 9953
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:30 AM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| Aug 6, 1:54 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Aug 6, 1:46 PM CDT | Special Weather Statement | CRP | San Patricio | 29 min |
| Aug 6, 2:14 PM CDT | Special Weather Statement | CRP | San Patricio | 31 min |
| Aug 6, 3:03 PM CDT | Special Weather Statement | CRP | Bee | 27 min |
| Aug 6, 4:25 PM CDT | Special Weather Statement | CRP | McMullen | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.